Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 11, 2025, 8:50 AM PST. It took effect at Feb 11, 2025, 9:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2025, 8:50 AM PST (16:50 UTC)
- In effect from
- Feb 11, 2025, 9:00 AM PST
- Expired
- Feb 11, 2025, 6:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
462 WHUS76 KEKA 111650 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 850 AM PST Tue Feb 11 2025 PZZ470-120100- /O.EXP.KEKA.SE.W.0003.000000T0000Z-250211T1700Z/ /O.NEW.KEKA.SC.Y.0017.250211T1700Z-250212T0200Z/ /O.NEW.KEKA.GL.A.0006.250213T0200Z-250213T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 850 AM PST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...For the Small Craft Advisory, north winds 5 to 15 kt and seas 6 to 9 feet expected. For the Gale Watch, south winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 PM PST this evening. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-120100- /O.EXP.KEKA.SE.W.0003.000000T0000Z-250211T1700Z/ /O.EXB.KEKA.SC.Y.0016.250211T1700Z-250212T0200Z/ /O.NEW.KEKA.GL.A.0006.250213T0200Z-250213T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 850 AM PST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...For the Small Craft Advisory, north winds 5 to 15 kt and seas 6 to 9 feet expected. For the Gale Watch, southeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 12 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 PM PST this evening. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-111800- /O.EXP.KEKA.SC.Y.0016.000000T0000Z-250211T1700Z/ Pt St George to Cape Mendocino out 10 nm- 850 AM PST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$ PZZ455-112300- /O.CON.KEKA.SC.Y.0016.000000T0000Z-250211T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 850 AM PST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Northwest winds 5 to 15 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
392 WHUS76 KEKA 112245 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 PM PST Tue Feb 11 2025 PZZ455-112345- /O.EXP.KEKA.SC.Y.0016.000000T0000Z-250211T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 245 PM PST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... $$ PZZ470-120645- /O.CON.KEKA.SC.Y.0017.000000T0000Z-250212T0200Z/ /O.CON.KEKA.GL.A.0006.250213T0200Z-250213T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 245 PM PST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, seas 5 to 8 feet. For the Gale Watch, south winds 30 to 40 kt with gusts up to 50 kt and seas 7 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 PM PST this evening. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-120645- /O.CON.KEKA.SC.Y.0016.000000T0000Z-250212T0200Z/ /O.CON.KEKA.GL.A.0006.250213T0200Z-250213T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 245 PM PST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, seas 6 to 9 feet. For the Gale Watch, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 12 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 PM PST this evening. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 4:58 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 11, 4:58 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
458 AM PST Tue Feb 11 2025
.SYNOPSIS...Cool and dry conditions will continue through Tuesday. A
storm approaches Wednesday and moves onshore Thursday, bringing
gusty south wind and rain. Low elevation snow is possible in Trinity
county Thursday.
&&
.DISCUSSION...Cold, dry air persists this morning with gentle
offshore flow reinforcing clear skies along the coast while low
clouds and fog have formed in many interior river valleys overnight.
Cool temps continue today and Wednesday, while high cloud begins to
stream overhead today as moisture from a weak disturbance passes
mostly to the south of the area. This may bring drizzle to southern
Mendocino and a dusting of snow to the mountains in southern Lake
county late tonight.
Cool and dry weather comes to an end late Wednesday as a storm
approaches the West Coast. Winds will begin to turn southerly
Wednesday afternoon, and accelerate Wednesday night. Winds are
currently forecast to remain sub-advisory, with gusts reaching 30 to
40 mph for coastal headlands and ridges early Thursday morning.
Moderate precipitation is then forecast to develop Thursday as a
surface low moves onshore. Thanks to the relatively deep upper level
trough associated with this low, the heaviest precipitation will be
focused across the southern half of the area, with the higher
amounts in higher terrain areas. Currently, 2 to 3 inches of rain is
forecast across Mendocino and Lake Counties with 1 to 2 inches for
Humboldt and Del Norte. The low pressure system may enhance some
rain rates which could increase the risk of urban and small stream
flooding, primarily in Mendocino and Lake counties, but the overall
risk looks minor. That said, flooding concerns will be especially
elevated in Lake County with the elevated water level of Clear Lake
possibly exacerbating small stream and urban flooding in the area.
Otherwise, overall rain amounts pose only minor mainstem river
concerns.
Snow levels begin very low as this system moves onshore late
Wednesday night. There is potential for precip to start as snow
above 2500 ft in Lake county overnight Wednesday, however current
guidance is split on whether this will occur or not. Southerly flow
will help rapidly increase snow levels ahead of the strongest rain,
with snow levels quickly rising to above 4000 feet early Thursday
morning outside of Trinity county. This type of setup is ideal for
upslope flow and cold air trapping to help keep low snow levels in
Trinity County, perhaps as low as 1500 feet. This would allow for
substantial (4 to 8 inches) snow all along highways 199, 36, and 3
including Weaverville. Latest deterministic guidance continues to
depict heavy snow to the valley floor in Trinity with the onset of
precip early Thursday morning, then levels slowly rise Thursday
afternoon, possibly reaching above 2500 ft by the evening. Showers
continue across the area Thursday night into Friday morning
Ensembles show good agreement in a ridge filling in aloft Friday
afternoon and Saturday, shutting off the precip with dry weather
likely during this period. Another trough is then forecast to
approach the CA/OR border sometime Sunday to Monday, possibly
bringing beneficial precip primarily to Humboldt and Del Norte
counties.
&&
.AVIATION...VFR conditions prevailed overnight with light offshore
flow at both coastal terminals. UKI has so far evaded fog once again
this morning with a wide dewpoint spread at the surface. Light
northwesterly winds will redevelop along the coast this afternoon,
with brief gusts 10 to 15 knots possible at CEC. Increasing high
level cloud cover will move in this afternoon as a weak low pressure
system approaches the CA coast. MVFR to IFR ceilings <2000 feet are
likely at UKI by late tonight and early Wednesday morning; HREF only
indicates a 20% chance of light precip/drizzle as the heavier
rainfall stays further south.
&&
.MARINE...Northerly winds and seas will diminish late this morning and
early afternoon as a weak system approaches the waters. Light E/SE
flow will develop as wave heights fall to 5 to 6 feet. This brief
reprieve will be short lived as a stronger area of low pressure
deepens off the coast of the PNW. Strong southerly winds are likely
to develop along a frontal boundary late Wednesday night, with gale
force gusts 35 to 40 knots possible in the outer waters and areas
around Cape Mendocino. Steep 10 to 12 foot seas produced by these
winds will potentially be further enhanced by a large nearshore
westerly swell filling into the waters on Friday, with significant
wave heights 18 to 20 feet possible.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Cold Weather Advisory until 9 AM PST this morning for
CAZ101>104-109-110-112-113-115.
Winter Storm Watch from Wednesday evening through late
Thursday night for CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ450.
Small Craft Advisory until 3 PM PST this afternoon for
PZZ455.
Hazardous Seas Warning until 9 AM PST this morning for
PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:50 AM PST | Gale Watch | EKA | 12 hr | |
| Feb 11, 12:40 PM PST | Winter Storm Warning | EKA | Trinity | 63 hr |
| Feb 11, 12:44 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 42 hr |
| Feb 11, 1:21 PM PST | Wind Advisory | EKA | 65 hr | |
| Feb 11, 1:42 PM PST | Flood Watch | EKA | Lake, Mendocino | 50 hr |
| Feb 11, 2:07 PM PST | Cold Weather Advisory | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
Nearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.